My husband has swelling in his shin of left leg. It started 4 nites ago with penny size bruise & moderate swelling. His has not injured it in anyway. He had 4 heartattacks last year,has 2 stints, on cumidin,plavix,toprol,altace,vytorin,asprin&prilosec.
The swelling has increased around his leg and into his ankle and the bruise has gotten larger, also a light red color to his leg.
with terrible pain. We have seen 4 docs so far. Have had problems with his INR going up and down. Today was 4.8. He also has some unexplained bruising on both arms & stomach. Have told all of this to er doc, family doc, heart doc & today seen leg,ankle,foot specialist. X-ray shows nothing, mri done today. First were told he was bleeding out from his blood being so thin & it would improve by staying off of it & elavation. Another blood clot was ruled out with ultrasound.Blood work doesn't show any infection, supposedly. Now we can't seem to get any straight answers. I'm scared & don't know what to do or where to turn. You should also know that he also drinks whiskey & still smokes. Yes, he has been told to stop but want listen. He is 43, we live in a small town and i need some help with this. If you have no suggestions on what it could be, please try to point me in some direction that might help. Thank you!
My mother In-Law had same type of symptoms and Doctors at Kaiser sent her home. She ended up back at the hospital with congested heart failure and died. She was a heavy smoker and drank a moderate amount. Swelling of the lower leg is a sign of heart disease. The heart is not able to pump enough blood to meet the oxygen demands of the body.
If he does not quit smoking or drinking there isn't much you can do. Not enough medicine in the world will help.
Thanks for the info. Things are not any better and the mri just showed bad swelling and fluid. Two of the docs have told us that it will get better with time, one of the nurses at the docs office pulled me to the side yesterday and asked me if we have had his liver checked because she thinks this could be associated with chirosis of the liver. I'm still at a lose of what to do but i will ask question tomorrow on what you have said. Thanks again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.